Thunderstorm Wind, Ozark
- When
- August 26, 6:00 PM CST
- Where
- Ozark County, Bakersfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.517, -92.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 5:09 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 609 PM CDT FRI AUG 26 2005 .DISCUSSION... MAIN CONCERNS STILL REVOLVE AROUND HEAVY RAIN CHANCES AND SEVERE STORM POTENTIAL. YET ANOTHER WEAKENING STORM COMPLEX MOVED THROUGH CENTRAL MO AND PORTIONS OF SE KS EARLIER TODAY. THERE IS STILL SOME ONGOING FLOODING ON THE NORTHWEST AND NORTHERN FRINGE OF THE FORECAST AREA. OUTFLOW FROM THIS CONVECTION MOVED THROUGH SOUTHERN MO LATE THIS MORNING/MIDDAY...ALONG WITH A FEW SCATTERED STORMS. EASTERN AREAS WILL NEED A LITTLE TIME TO RECOVER. WEAK ELEVATED CONVECTION IS ONGOING OVER SE KS...THE WESTERN EDGE BEING FED BY A 25 KNOT SOUTHWESTERLY 85H FLOW. COLD FRONT EXTENDS FROM WESTERN IA INTO EASTERN KS. AREA OVER SE KS IS RELOADING/DESTABILIZING ONCE AGAIN WITH MOISTURE CONVERGENCE EVIDENT NEAR A WEAK SURFACE LOW ALONG THE FRONT NEAR KICT...WITH DEVELOPING CUMULUS FIELD. 100 MB MEAN LAYER CAPES IN THIS AREA 2000-3000 J/KG WITH A WEAKENING OR NON EXISTENT CAP. DEEP LAYER SHEAR PRETTY GOOD FOR AUGUST AS WELL. IN SHORT...EXPECT TO SEE SOME STORM DEVELOPMENT OVER SE KS THIS AFTERNOON AS THE FRONT EDGES EAST. STILL HAVE SOME DOUBTS AS TO HOW THIS WILL ALL EVOLVE...OR MORE TO THE POINT EXACTLY WHERE. STORMS WILL LIKELY ORGANIZE INTO ANOTHER CONVECTIVE COMPLEX BY EARLY THIS EVENING...LIKELY AFFECTING SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE MY HIGHEST POPS IN THESE AREAS. BEST MOISTURE ADVECTION INTO THE FRONTAL ZONE IS ALSO PROGGED TO BE OVER SOUTHERN MO. PRECIPITABLE WATER VALUES ARE STILL PRETTY STOUT...NOT QUITE AS IMPRESSIVE AS YESTERDAY. STILL IN THE 1.80 INCH NEIGHBORHOOD. SO WILL CONTINUE TO MENTION HEAVY RAIN IN SOUTHERN MO AND MAINTAIN THE FLOOD WATCH FOR MUCH OF THE AREA. WE COULD PROBABLY PEEL OFF SOME OF THE NORTHERN COUNTIES FROM THE CURRENT FLOOD WATCH...BUT THESE AREAS HAVE HAD THE HEAVIEST RECENT RAINFALL. NOT REAL COMFORTABLE PULLING AN EXISTING WATCH FROM ANYWHERE QUITE YET. WILL TAPER RAIN OFF LATE TONIGHT...ONLY ONLY HAVING SLIGHT RAIN CHANCES IN SOUTH CENTRAL MO BY SATURDAY MORNING. THE REST OF FORECAST IS DRY. STILL WONDERING WHERE HURRICANE KATRINA WILL GO. SFC RIDGE BUILDS INTO THE AREA THIS WEEKEND. IF KATRINA PASSES TO THE EAST OF THE FORECAST REGION...SURFACE RIDGE WILL LIKELY REMAIN IN PLACE TO THE WEST KILLING ANY GULF MOISTURE ADVECTION INTO THE AREA. RAISED TEMPERATURES A LITTLE OVER THE WEEKEND...FAIRLY CLOSE TO MET/MAV GUIDANCE. AT LEAST DEWPOINTS/HUMIDITY WILL COME DOWN FOR A WHILE. DSA && .AVIATION... CONVECTION REFIRED THIS AFTERNOON IN UNSTABLE AIR MASS ALONG SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. STRONG STORM ALREADY PUSHED THROUGH SGF FORECAST POINT WITHIN PAST HOUR. ANOTHER BAND OF STORMS WAS MOVING EAST SOUTHEAST ACROSS SOUTHEAST KANSAS AND MAY AFFECT THE JLN FORECAST POINT OVER THE FIRST COUPLE HOURS OF THE 00Z TAFS. DONT SEE ANYTHING UPSTREAM AT THIS TIME FOR THE SGF LOCATION SO HAVE KEPT DRY FOR NOW. WITH LIGHT WIND AND CLEARING SKY TONIGHT MAY SEE SOME FOG DEVELOP AT BOTH LOCATIONS AND HAVE KEPT THIS IN THE 00Z TAFS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE EASTER MO OZARKS. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI AUG 26 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
326 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH COULD LEAD TO FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI...GRADUALLY OVERSPREADING THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THUNDERSTORMS WILL BE
MOST CONCENTRATED SOUTH OF A FORT SCOTT KANSAS TO WEST PLAINS
MISSOURI LINE.
DISCUSSION:
A COLD FRONT THAT EXTENDS FROM IOWA TO SOUTH CENTRAL KANSAS WILL
MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT ENCOUNTERS A
MOIST AND UNSTABLE AIR MASS OVER THE AREA. SEVERE STORMS WILL BE
POSSIBLE OVER MAINLY SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK
AREA THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE HEAVY
RAIN MAY AGGRAVATE ALREADY ONGOING FLOODING OR HIGH WATER OVER
PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI
EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTHWEST
OF A FORT SCOTT TO WEST PLAINS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA/IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 N HALLTOWN 37.21N 93.63W
08/26/2005 0.75 INCH LAWRENCE MO LAW ENFORCEMENT
MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BATTLEFIELD 37.12N 93.38W
08/26/2005 54 MPH GREENE MO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURE 54 MPH GUST ON HOME
WEATHER STATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 SW BRANDON 38.50N 93.46W
08/26/2005 BENTON MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED OVER NEAR HIGHWAYS P AND E.
0515 PM TSTM WND DMG REPUBLIC 37.12N 93.48W
08/26/2005 GREENE MO BROADCAST MEDIA
TREE REPORTED DOWN BY MEDIA.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG GOLDEN CITY 37.40N 94.10W
08/26/2005 BARTON MO PUBLIC
TREES AND NUMEROUS LIMBS DOWN.
RUNNELSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 W TECUMSEH 36.58N 92.32W
08/26/2005 0.75 INCH OZARK MO PUBLIC
SRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL UDALL 36.53N 92.27W
08/26/2005 0.75 INCH OZARK MO PUBLIC
SRThe Springfield radar (KSGF), 137 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470965.